Posted by: Jack | 2009-01-21

don' t sleep

Hi Doc,

I' ve recently moved out from my relatives house to stay on my own. Always been from relative to relative my entire life. Finally able to support myself now. The thing though is that I hardly sleep now. I fall off to sleep early hours of the morning and feel totally exhausted the next day. I' m in a constant haze, cant think clearly, always tense, always tired, and been getting really depressed lately from being all on my own. Every day is a vicious cycle of stressing that I won' t sleep at night and guess what... I don' t sleep at night. I honestly don' t know what to do. I' m scared of sleeping pills because of thier addictive nature and harsh side effects so I' m not keen on going down that road. The same with anti-depressents.

I' ve become really withdrawn as well. Hardly interact with people at work, my mind just constantly wonders off. Just can' t seem to focus.

Is there anything I can do to improve my situation or get some kind of prescription to reduce my tension leves without the harsh side effects of sleeping pills and anti-depressents ?

Thanks alot,


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Jack
I agree with staying away from sleeping pills, but anti depressants are not addictive and in your case I think maybe necessary. Discuss with your GP, something like Tryptanol will relax you, make you sleepy at night and lift your mood during the day. It works for about 12 hours, so if your doctor prescribes it, take it early at night (18h00) so that you sleep well, and wake up refreshed the next day. Maybe you should also see a psychologist for training in stress relieving techniques, as one does not want to be on pills long term.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.